MAUDE Adverse Event Report: K2M, INC. STRAIGHT ROD, BULLETED HEX; SIZE 5.5X175 MM, TI; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. STRAIGHT ROD, BULLETED HEX; SIZE 5.5X175 MM, TI; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 1001-A55175
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent revision surgery to replace a broken denali straight rod with bulleted hex.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated information provided in d9 and h3.Corrected information provided in d4.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint history was reviewed for this lot and no similar complaints were identified.Manufacturing records were reviewed for the corresponding lot number and no relevant issues were identified.The explanted device was returned.It was observed that the rod was fractured into four parts and beach marks were observed on the fracture surface which suggests fatigue fracture.From the denali surgical technique, "metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing it can actually increase the risk of refracture in an active individual." correspondence with field representative states that the patient had fused and the patient had normal activity levels.As the rod was implanted in the patient for approximately 20 months and the patient had fused, it is likely that the fracture occurred due to fatigue.

Brand Name
STRAIGHT ROD, BULLETED HEX; SIZE 5.5X175 MM, TI
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11655627
Report Number3004774118-2021-00110
Device Sequence Number4224604
Product Code NKB
UDI-Device Identifier10888857001497
UDI-Public10888857001497
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1001-A55175
Device Catalogue Number1001-A55175
Device Lot NumberHGJC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/04/2021
07/30/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/25/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR